Organizing Pneumonia Induced by Low-Dose, Short-Duration Amiodarone Therapy-A Case Report

戴 宏儀(Hong-Yi Dai), 陳 志榮(Chi-Long Chen), 鍾 啟禮(Chi-Li Chung), 王 鋒杰(Fong-Chieh Wang)

Research output: Contribution to journalArticle

Abstract

Organizing pneumonia (OP) is a rare manifestation of amiodarone pulmonary toxicity (APT), and may present with fever, cough and progressive dyspnea, mimicking pulmonary infection or vasculitis. It is generally agreed that the risk of developing APT may be associated with higher daily dose and longer duration of amiodarone treatment. We report a case of amiodarone-induced OP with low-dose, short-duration of therapy. A 76-year-old man presented with 10 days of fever, cough and progressive dyspnea, after taking low-dose amiodarone for 8 weeks (200 mg/day for the initial 2 weeks and 100 mg/day for another 6 weeks). The chest radiograph revealed scattered ground-glass opacities and consolidations in the bilateral lower lungs. The condition deteriorated rapidly despite the empirical antibiotic treatment. Computed tomography (CT)-guided lung biopsy was performed and the pathological diagnosis was OP. The symptoms and lung infiltrates on chest radiographs resolved markedly after withdrawal of amiodarone and beginning the use of corticosteroids. Although a rare manifestation, OP should be considered in patients treated with amiodarone who suffer from respiratory illness, even under low-dose, short-duration therapy.
Original languageEnglish
Pages (from-to)339-345
Number of pages7
Journal胸腔醫學
Volume24
Issue number6
Publication statusPublished - 2009

Fingerprint

Amiodarone
Pneumonia
Lung
Cough
Dyspnea
Therapeutics
Fever
Thorax
Vasculitis
Glass
Adrenal Cortex Hormones
Tomography
Anti-Bacterial Agents
Biopsy
Infection

Keywords

  • amiodarone
  • amiodarone肺毒性
  • 器質化肺炎
  • amiodarone pulmonary toxicity
  • organizing pneumonia

Cite this

Organizing Pneumonia Induced by Low-Dose, Short-Duration Amiodarone Therapy-A Case Report. / 戴宏儀(Hong-Yi Dai); 陳志榮(Chi-Long Chen); 鍾啟禮(Chi-Li Chung); 王鋒杰(Fong-Chieh Wang).

In: 胸腔醫學, Vol. 24, No. 6, 2009, p. 339-345.

Research output: Contribution to journalArticle

@article{4fb96d31c22543eb8c90a5f7ff2dcff7,
title = "Organizing Pneumonia Induced by Low-Dose, Short-Duration Amiodarone Therapy-A Case Report",
abstract = "Organizing pneumonia (OP) is a rare manifestation of amiodarone pulmonary toxicity (APT), and may present with fever, cough and progressive dyspnea, mimicking pulmonary infection or vasculitis. It is generally agreed that the risk of developing APT may be associated with higher daily dose and longer duration of amiodarone treatment. We report a case of amiodarone-induced OP with low-dose, short-duration of therapy. A 76-year-old man presented with 10 days of fever, cough and progressive dyspnea, after taking low-dose amiodarone for 8 weeks (200 mg/day for the initial 2 weeks and 100 mg/day for another 6 weeks). The chest radiograph revealed scattered ground-glass opacities and consolidations in the bilateral lower lungs. The condition deteriorated rapidly despite the empirical antibiotic treatment. Computed tomography (CT)-guided lung biopsy was performed and the pathological diagnosis was OP. The symptoms and lung infiltrates on chest radiographs resolved markedly after withdrawal of amiodarone and beginning the use of corticosteroids. Although a rare manifestation, OP should be considered in patients treated with amiodarone who suffer from respiratory illness, even under low-dose, short-duration therapy.",
keywords = "amiodarone, amiodarone肺毒性, 器質化肺炎, amiodarone pulmonary toxicity, organizing pneumonia, amiodarone, amiodarone肺毒性, 器質化肺炎, amiodarone pulmonary toxicity, organizing pneumonia",
author = "戴, {宏儀(Hong-Yi Dai)} and 陳, {志榮(Chi-Long Chen)} and 鍾, {啟禮(Chi-Li Chung)} and 王, {鋒杰(Fong-Chieh Wang)}",
year = "2009",
language = "English",
volume = "24",
pages = "339--345",
journal = "胸腔醫學",
issn = "1023-9855",
publisher = "臺灣胸腔暨重症加護醫學會",
number = "6",

}

TY - JOUR

T1 - Organizing Pneumonia Induced by Low-Dose, Short-Duration Amiodarone Therapy-A Case Report

AU - 戴, 宏儀(Hong-Yi Dai)

AU - 陳, 志榮(Chi-Long Chen)

AU - 鍾, 啟禮(Chi-Li Chung)

AU - 王, 鋒杰(Fong-Chieh Wang)

PY - 2009

Y1 - 2009

N2 - Organizing pneumonia (OP) is a rare manifestation of amiodarone pulmonary toxicity (APT), and may present with fever, cough and progressive dyspnea, mimicking pulmonary infection or vasculitis. It is generally agreed that the risk of developing APT may be associated with higher daily dose and longer duration of amiodarone treatment. We report a case of amiodarone-induced OP with low-dose, short-duration of therapy. A 76-year-old man presented with 10 days of fever, cough and progressive dyspnea, after taking low-dose amiodarone for 8 weeks (200 mg/day for the initial 2 weeks and 100 mg/day for another 6 weeks). The chest radiograph revealed scattered ground-glass opacities and consolidations in the bilateral lower lungs. The condition deteriorated rapidly despite the empirical antibiotic treatment. Computed tomography (CT)-guided lung biopsy was performed and the pathological diagnosis was OP. The symptoms and lung infiltrates on chest radiographs resolved markedly after withdrawal of amiodarone and beginning the use of corticosteroids. Although a rare manifestation, OP should be considered in patients treated with amiodarone who suffer from respiratory illness, even under low-dose, short-duration therapy.

AB - Organizing pneumonia (OP) is a rare manifestation of amiodarone pulmonary toxicity (APT), and may present with fever, cough and progressive dyspnea, mimicking pulmonary infection or vasculitis. It is generally agreed that the risk of developing APT may be associated with higher daily dose and longer duration of amiodarone treatment. We report a case of amiodarone-induced OP with low-dose, short-duration of therapy. A 76-year-old man presented with 10 days of fever, cough and progressive dyspnea, after taking low-dose amiodarone for 8 weeks (200 mg/day for the initial 2 weeks and 100 mg/day for another 6 weeks). The chest radiograph revealed scattered ground-glass opacities and consolidations in the bilateral lower lungs. The condition deteriorated rapidly despite the empirical antibiotic treatment. Computed tomography (CT)-guided lung biopsy was performed and the pathological diagnosis was OP. The symptoms and lung infiltrates on chest radiographs resolved markedly after withdrawal of amiodarone and beginning the use of corticosteroids. Although a rare manifestation, OP should be considered in patients treated with amiodarone who suffer from respiratory illness, even under low-dose, short-duration therapy.

KW - amiodarone

KW - amiodarone肺毒性

KW - 器質化肺炎

KW - amiodarone pulmonary toxicity

KW - organizing pneumonia

KW - amiodarone

KW - amiodarone肺毒性

KW - 器質化肺炎

KW - amiodarone pulmonary toxicity

KW - organizing pneumonia

M3 - Article

VL - 24

SP - 339

EP - 345

JO - 胸腔醫學

JF - 胸腔醫學

SN - 1023-9855

IS - 6

ER -